Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2007, 7:01 PM CDT for Scurry County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2007, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 23, 2007, 7:31 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1676 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 240001
SVRMAF
TXC415-240100-
/O.NEW.KMAF.SV.W.0119.070424T0001Z-070424T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT MON APR 23 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCURRY COUNTY IN WEST TEXAS...
* UNTIL 800 PM CDT
* AT 655 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
KNAPP...OR 16 MILES SOUTHWEST OF SNYDER...MOVING NORTHEAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
UNION...
RANDALLS CORNER...
SNYDER...
DERMOTT...
HUDD...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST TEXAS.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3269 10118 3253 10118 3270 10066 3295 10067
3296 10096
$$1 follow-up statement
000
WWUS54 KMAF 240031
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
727 PM CDT MON APR 23 2007
TXC415-240037-
/O.CAN.KMAF.SV.W.0119.000000T0000Z-070424T0100Z/
SCURRY TX-
727 PM CDT MON APR 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCURRY COUNTY IS
CANCELLED...
...THE TORNADO WARNING FOR SOUTHEASTERN SCURRY COUNTY AND NORTHERN
MITCHELL COUNTY REMAINS IN EFFECT UNTIL 800 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST TEXAS.
AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR NORTHERN
SCURRY COUNTY HAS EXITED THE WARNED AREA.
AT 727 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CUTBERT IN MITCHELL COUNTY...MOVING NORTHEAST
AT 35 MPH TOWARD SOUTHEASTERN SCURRY COUNTY.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3269 10118 3253 10118 3270 10066 3295 10067
3296 10096
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:58 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 23, 6:58 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT MON APR 23 2007
.UPDATE...
UPDATED FORECAST PACKAGE TO INCLUDE TORNADO WATCH FOR THE
NORTHEASTERN PERMIAN BASIN. THUNDERSTORMS DEVELOPED RAPIDLY ON
DRYLINE PRODUCING STRONG WINDS...LARGE HAIL AND POSSIBLE
TORNADOES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 84 51 75 / 20 10 10 0
CARLSBAD NM 57 81 50 78 / 0 0 10 0
DRYDEN TX 63 86 56 86 / 10 10 10 0
FORT STOCKTON TX 60 83 53 81 / 10 10 10 0
GUADALUPE PASS TX 51 74 49 74 / 0 0 0 0
HOBBS NM 56 79 46 75 / 10 10 10 0
MARFA TX 49 75 44 76 / 0 10 0 0
MIDLAND INTL AIRPORT TX 59 82 49 77 / 10 10 10 0
ODESSA TX 59 82 50 77 / 10 10 10 0
WINK TX 59 85 49 83 / 10 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT TUESDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
WIND ADVISORY FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 10 PM CDT /9 PM
MDT/ THIS EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 10 AM TO 10 PM CDT TUESDAY FOR THE FOLLOWING
ZONES...ANDREWS...GAINES...LOVING...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&Hazardous weather outlook, Apr 23, 2:26 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT MON APR 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 226 PM CDT MON APR 23 2007 /126 PM MDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT POTENTIALLY DAMAGING WEST TO SOUTHWEST WINDS ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH ARE POSSIBLE. VERY DRY CONDITIONS WILL COMBINE WITH THE STRONG WINDS TO CREATE A SIGNIFICANT FIRE HAZARD THROUGH THE EARLY EVENING ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION AND FROM THE MOUNTAINS OF WEST TEXAS TO THE PRESIDIO VALLEY. A RED FLAG WARNING IS IN EFFECT FOR THOSE AREAS THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED TO CONTINUE IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH MID EVENING TUESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE DAVIS AND GUADALUPE MOUNTAINS FOR WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH. A WIND ADVISORY IS IN EFFECT TUESDAY FOR THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS AND CULBERSON COUNTY FOR WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. VERY DRY CONDITIONS AND STRONG WINDS WILL RESULT IN CONTINUING CRITICAL FIRE WEATHER CONDITIONS TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR ALL BUT TERRELL COUNTY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Apr 23, 5:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT MON APR 23 2007 TXZ051-052-240100- MARTIN-HOWARD- INCLUDING THE CITIES OF...STANTON...BIG SPRING 556 PM CDT MON APR 23 2007 A TORNADO WATCH IS IN EFFECT FOR CENTRAL AND EASTERN PERMIAN BASIN THROUGH 11 PM CDT... AT 550 PM CDT THUNDERSTORMS WERE INDICATED BY DOPPLAR RADAR OVER EXTREME SOUTHEASTERN MARTIN COUNTY MOVING 20 MPH. THESE THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN HOWARD COUNTY. MARBLE SIZE HAIL WAS REPORTED BY A WEATHER SPOTTER AT INTERSTATE 20 AND FM 829 IN SOUTHEAST MARTIN COUNTY. THE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLFBALLS. PERSONS IN THE PATHS OF THESE THUNDERSTORMS SHOULD TAKE COVER IF THUNDERSTORM ACTIVITY APPROACHES YOUR AREA. MOTORISTS ON INTERSTATE 20 SHOULD BE ON THE LOOKOUT FOR THESE THUNDERSTORMS AND AVOID DRIVING INTO THEM AS YOU MAY ENCOUNTER LARGE HAIL AND STRONG WINDS.
Special weather statement, Apr 23, 6:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 652 PM CDT MON APR 23 2007 TXZ048-240015- SCURRY- 652 PM CDT MON APR 23 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN SCURRY COUNTY... ABOUT 8 MILES NORTHEAST OF FLUVANA...AT 652 PM CDT...MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST TEXAS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:07 PM CDT | Tornado Warning | MAF | Mitchell, Scurry | 53 min |
| Apr 23, 7:58 PM CDT | Tornado Warning | MAF | Mitchell | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.